Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 14, 2004, 12:56 AM MDT for El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 12:56 AM MDT (06:56 UTC)
- Expired
- Aug 14, 2004, 3:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 30 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 140658 FFWELP TXC141-140900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1256 AM MDT SAT AUG 14 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN EL PASO COUNTY IN TEXAS INCLUDING THE CITIES OF...MONTANA VISTA...FORT BLISS...EL PASO * UNTIL 300 AM MDT * AT 1250 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EL PASO...MOVING EAST AT 5 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF ARROYOS DRAINAGES...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND LOW LYING AREAS ALONG DRAINAGES AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3178 10652 3165 10622 3199 10610 3200 10655 $$ LUNDEEN
1 follow-up statement
000 WGUS74 KEPZ 140900 FFSELP TXC141-140900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 252 AM MDT SAT AUG 14 2004 ...A FLASH FLOOD WARNING WILL EXPIRE AT 300 AM MDT FOR CENTRAL EL PASO COUNTY... AT 245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF LIGHT TO MODERATE RAIN SHOWERS AND THUNDERSTORMS OCCURING OVER THE REGION. THE HEAVIEST RAIN HAS ENDED. LIGHT RAIN FALL WILL CONTINUE FOR COUPLE OF MORE HOURS BEFORE TAPERING OFF. THERE HAVE BEEN REPORTS FLOODED STREETS...ROADWAYS AND STRANDED CARS WITHIN THE EL PASO METROPOLITAN AREA. WATER WILL GRADUALLY RECEDE AS RAIN TAPERS OFF. EXCESSIVE RUNOFF FROM RAINFALL WILL CONTINUE CAUSE FLOODING OF LOW LYING AREAS AND STREETS AND ALONG DRAINAGES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED STREETS OR ROAD WAYS. TURN AROUND DONT DROWN. LAT...LON 3178 10652 3165 10622 3199 10610 3200 10655 $$ LUNDEEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:04 PM MDT, 10 hours 52 minutes earlier.
Area forecast discussion, Aug 13, 2:04 PM MDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 204 PM MDT FRI AUG 13 2004 SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER LEVEL DISTURBANCES APPROACH FROM THE WEST. THIS WEATHER PATTERN WILL PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HEAVY RAINS WILL BE POSSIBLE WITH A FEW OF THE THUNDERSTORMS. DISCUSSION... MODELS IN GENERAL AGREEMENT ON LARGE SCALE PATTERN INTO EARLY NEXT WEEK WITH WET WEATHER EXPECTED OVER THE NEXT SEVERAL DAYS. UNSEASONABLY DEEP UPPER TROUGH WILL MOVE SLOWLY ACROSS THE CENTRAL AND EASTERN UNITED STATES THROUGH MONDAY WHILE HIGH AMPLITUDE RIDGE EXTENDS FROM THE NORTHWEST THROUGH THE GREAT BASIN. THIS PATTERN WILL BE CONDUCIVE FOR SURFACE HIGH PRESSURE TO EXTEND INTO THE SOUTHERN PLAINS WHILE DESERT THERMAL TROUGH REMAINS WEST OF THE DIVIDE. AS A RESULT LOW LEVEL WINDS WILL HAVE A PREDOMINANTLY SOUTHERLY AND/OR EASTERLY COMPONENT INTO MONDAY WITH INFLOW OF GULF OF MEXICO MOISTURE INTO THE CWA. MEANWHILE LATEST SPECIAL SOUNDING AT 18Z SHOWS MID LEVEL CAP IS ABOUT GONE WITH PRECIPITABLE WATER AT 1.1 AND CAPES NEAR 1500. FORECASTED SOUNDINGS SHOW MOISTURE AND INSTABILITY VALUES WILL NOT CHANGE MUCH THROUGH THE WEEKEND AS PATTERN REMAINS ALMOST UNCHANGED. MODELS ARE ALSO HINTING AT POSSIBLE WEAK BUT EFFECTIVE LIFTING MECHANISMS NEXT FEW DAYS AS WELL. WITH RIDGE TO OUR WEST, EXPECT WEAK SHORT WAVES/VORTICITY CENTERS TO MOVE ACROSS THE CWA INITIALLY FROM THE NORTHWEST. HOWEVER BOTH ETA AND GFS INDICATE WEAK WAVES/VORT CENTERS MAY UNDERCUT THE RIDGE LATER THIS WEEKEND AND APPROACH THE AREA. IN ADDITION...CORE OF MAXIMUM UPPER TROPOSPHERIC WINDS WILL EXTEND ACROSS THE TEXAS PANHANDLE MUCH OF THE TIME WITH THE CWA IN RIGHT REAR QUADRANT OF THIS FEATURE. SO ALL THINGS CONSIDERED EXPECT SCATTERED CONVECTION OVER THE NEXT 3 DAYS. WEAKENING FLOW ALOFT ALSO INDICATES SLOW MOVING STORMS WITH RISK OF ISOLATED HEAVY RAINS. STILL BELIEVE WINDS WILL BECOME WEST AND NORTHWETRLY BEGINNING TUESDAY WITH HIGH PRESSURE NOW TO OUR EAST GIVING WAY TO WEAK SURFACE TROUGHING. AS A RESULT SLOW DRYING TREND IS FORECASTED FOR LATER PERIODS. PRELIMINARY NUMBERS... EL PASO BB 068/087 065/085 066 44433 ALAMOGORDO BE 063/083 060/081 061 44433 LAS CRUCES BE 066/087 063/085 064 44433 CLOUDCROFT BB 047/064 043/064 043 44433 TRUTH OR CONSEQUENCES BE 065/086 062/084 063 44433 SILVER CITY BE 058/080 057/078 055 34433 DEMING BE 065/087 062/085 063 34433 LORDSBURG BB 065/089 062/087 063 34433 SIERRA BLANCA BB 062/082 059/080 060 44433 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05
Hazardous weather outlook, Aug 13, 11:00 AM MDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT FRI AUG 13 2004 NMZ022>025-030>032-TXZ055-056-132300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING INTO EARLY SATURDAY MORNING. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WITH FLOODING. ISOLATED STORMS MAY ALSO PRODUCE HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH MOST ACTIVITY FROM MID AFTERNOON THROUGH THE EVENING. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINS WITH FLOODING. HAIL AND STRONG WIND GUSTS ALSO POSSIBLE WITH ISOLATED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING OR SEVERE WEATHER TO OUR OFFICE VIA OUR 800 NUMBER. ROGASH
In the hours before
Special weather statement, Aug 13, 8:01 PM MDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 801 PM MDT FRI AUG 13 2004 NMC013-035-TXC141-229-140356- DONA ANA NM-EL PASO TX-HUDSPETH TX-OTERO NM- INCLUDING THE CITIES OF...SIERRA BLANCA...SOCORRO...SAN ELIZARIO... MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO... ANTHONY...UNIVERSITY PARK...SUNLAND PARK...LAS CRUCES... HOLLOMAN AFB...CHAPARRAL AND ALAMOGORDO 801 PM MDT FRI AUG 13 2004 ...VERY STRONG AND POSSIBLY SEVERE THUNDERSTORMS EARLY TONIGHT FOR WEST TEXAS AND SOUTHERN NEW MEXICO... NATIONAL WEATHER SERVICE RADAR INDICATED VERY STRONG THUNDERSTORMS OVER OTERO COUNTY AT 800 PM MDT. THESE STORMS WILL MOVE INTO DONA ANA...HUDSPETH AND EL PASO COUNTIES DURING THE NEXT 2 HOURS. SOME OF THESE STORMS WILL APPROACH SEVERE LIMITS WITH WINDS NEAR 60 MPH...HEAVY RAIN...HAIL AND DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. PARK
Special weather statement, Aug 13, 10:50 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1050 PM MDT FRI AUG 13 2004 NMC013-035-TXC141-229-140745- DONA ANA NM-EL PASO TX-HUDSPETH TX-OTERO NM- INCLUDING THE CITIES OF...SIERRA BLANCA...SOCORRO...SAN ELIZARIO... MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO... ANTHONY...UNIVERSITY PARK...SUNLAND PARK...LAS CRUCES... HOLLOMAN AFB...CHAPARRAL AND ALAMOGORDO 1050 PM MDT FRI AUG 13 2004 ...VERY STRONG AND POSSIBLY SEVERE THUNDERSTORMS TONIGHT FOR WEST TEXAS AND SOUTHERN NEW MEXICO... NATIONAL WEATHER SERVICE RADAR INDICATED VERY STRONG THUNDERSTORMS FROM SOUTHERN OTERO COUNTY INTO CENTRAL AND SOUTHERN DONA ANA COUNTY AT 1045 PM MDT. THESE STORMS WILL DEVELOP SLOWLY SOUTHEASTWARD INTO EL PASO AND HUDSPETH COUNTIES THE NEXT FEW HOURS. SOME OF THESE STORMS WILL APPROACH SEVERE LIMITS WITH WINDS NEAR 60 MPH...HEAVY RAIN...HAIL AND DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:11 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 49 min |
| Aug 14, 1:38 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 52 min |
| Aug 14, 2:38 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 37 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.